Alert archive / Utah / Special Weather Statements in 2021
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Jul 25, 2021, 5:52 PM MDT for Washington County, Utah. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2021, 5:52 PM MDT (23:52 UTC)
- Expired
- Jul 25, 2021, 6:15 PM MDT
- In force
- 23 min
- Issued by
- NWS Salt Lake City, UT
County Washington County, UT
The radar
The Cedar City radar (KICX), 93 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -248 J/kg
- Mixed-layer LCL
- 2117 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
623
WWUS85 KSLC 252352
SPSSLC
Special Weather Statement
National Weather Service Salt Lake City UT
552 PM MDT Sun Jul 25 2021
UTZ123-125-260015-
Southern Mountains UT-Lower Washington County UT-
552 PM MDT Sun Jul 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WASHINGTON COUNTY
UNTIL 615 PM MDT...
At 551 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 9 miles southeast of Beaver Dam...moving south at
10 mph.
Half inch hail and wind gusts up to 50 mph will be possible.
Locations impacted include...
Beaver Dam, Gunlock State Park, Motoqua, Gunlock, Goldstrike and
Veyo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio and
available television stations for additional information and possible
warnings from the National Weather Service.
&&
LAT...LON 3759 11405 3746 11378 3737 11371 3727 11371
3728 11405
TIME...MOT...LOC 2351Z 356DEG 9KT 3745 11388
$$
NDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Jul 25, 3:57 PM MDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 25, 3:57 PM MDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 357 PM MDT Sun Jul 25 2021 .SYNOPSIS...Moisture over southern Utah will spread northward across the remainder of Utah and southwest Wyoming Monday and Tuesday. Unsettled conditions will continue for much of the week. && .SHORT TERM (Through 12Z Wednesday)...High pressure remains parked just west of the forecast area this afternoon as an upper low moves west across southern Arizona. Hot, dry, and stable conditions are being observed over northern Utah and southwest Wyoming in northerly flow aloft, that is also bringing a good amount of smoke into the air from western wildfires. Moisture increases going southward, with widespread PWs in excess of 1.0 inch over southern Utah into eastern Utah. Showers and thunderstorms, some of which have already produced heavy rain and gusty winds, have initially been focused over the higher terrain but are starting to drift into some valley locations. The storms will continue into the evening before weakening with the loss of daytime heating. The Arizona low will continue west, reaching the southern California coast tomorrow. This will shift the position of the high to the east, allowing a more southerly flow to develop over Utah and southwest Wyoming tomorrow. This will act to draw moisture back northward and also decrease the amount of smoke in the air for northern Utah. The threat of heavy rain tomorrow spreads into central Utah, with the deeper moisture spreading across the majority of the forecast area by Tuesday. .LONG TERM (After 12Z Wednesday)...Wednesday could bring a lull in monsoon action. Ridging to the east strengthens in a wide range of guidance, bringing drier flow into southwest Wyoming and Utah. Showers and thunderstorms are still expected, but will likely be more isolated and near higher terrain. There is good ensemble agreement in the ridge tilting as it moves southeast in an orientation that will increase monsoonal moisture advection. This synoptic set up should remain similar for a few days. Precipitable water values over 1" are likely to build into southwest Wyoming and northern Utah Thursday. Portions of northern Utah are well above 100% normal in the GEFS and EPS mean precipitable water amounts into the weekend. There won't be as much of a moisture gradient with increases to the north, but precipitable water will remain over 1" for most places further south. More afternoon and evening convection is expected with storms moving south to north. Flash flooding will remain a threat. Temperatures are expected to trend cooler as moisture increases. From near average temperatures Wednesday, the remainder of the week will be a few degrees cooler than average in southwest Wyoming and northern Utah. Depending mainly on precipitation, toward the weekend, KSLC could reach shy of 90F for the first time in over a month. Temperatures will remain slightly cooler than average for much of the remainder of the state. && .AVIATION...KSLC...VFR conditions are expected through the valid TAF period. Visibility will mostly remain above 6 sm, and smoke is expected to lift north into the evening. Smoke will decrease more Monday. Northwest winds are expected to switch to the southeast around 04Z with largely clear skies. Rest of Utah and southwest Wyoming...VFR conditions are expected through the valid TAF period. Scattered showers and thunderstorms are expected in southern Utah through 04Z with heavy rain and gusty winds the main threat. Smoke will decrease in northern Utah in the evening and for Monday. Scattered showers and thunderstorms capable of heavy rain and gusty winds are expected Monday afternoon largely south of KSLC. && .FIRE WEATHER...Showers and thunderstorms have developed over southern Utah in a most airmass as northern Utah remains hot, dry, and stable. Repositioning of the ridge will result in southerly flow developing over the area beginning tomorrow, allowing moisture to spread across the entire district by Tuesday. Little change in the pattern is anticipated for the middle to latter part of the week, allowing unsettled conditions to continue. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...Flash Flood Watch until 10 PM MDT this evening for UTZ123>125. WY...None. && SHORT TERM/FIRE WEATHER...Traphagan LONG TERM/AVIATION...Wilson For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jul 25, 6:18 AM MDT, 11 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 618 AM MDT Sun Jul 25 2021 UTZ101>131-WYZ021-261300- Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- Utah Valley-Cache Valley/Utah Portion-Wasatch Back- Bear Lake and Bear River Valley-Wasatch Mountains I-80 North- Wasatch Mountains South of I-80-Western Uinta Mountains- Wasatch Plateau/Book Cliffs-Western Uinta Basin- Western Millard and Juab Counties-Eastern Juab/Millard Counties- Central Mountains-Sanpete Valley-Sevier Valley-Castle Country- San Rafael Swell-Southwest Utah-Lower Washington County- Zion National Park-Southern Mountains-Upper Sevier River Valleys- Bryce Canyon Country-South Central Utah- Capitol Reef National Park and Vicinity-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell-Southwest Wyoming- 618 AM MDT Sun Jul 25 2021 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Showers and thunderstorms capable of producing heavy rain, gusty winds, and hail will once again occur this afternoon and evening. The strongest storms are expected across southwest Utah where a potential for flash flooding exists, especially in prone areas such as slot canyons, burn scars, areas of steep terrain, and normally dry washes and streams. .DAYS TWO THROUGH SEVEN...Monday through Saturday Moisture will spread northward Monday into Tuesday. Daily showers and thunderstorms capable of heavy rain, gusty winds and small hail will occur each afternoon and evening across much of the forecast area through the week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, Jul 25, 4:41 PM MDT, 1 hour 11 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 441 PM MDT Sun Jul 25 2021 UTZ124-125-252300- Southern Mountains UT-Zion National Park UT- 441 PM MDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL WASHINGTON AND WEST CENTRAL KANE COUNTIES UNTIL 500 PM MDT... At 435 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm 9 miles north of Zion National Park...moving southwest at 35 mph. Half inch hail and wind gusts of 40 to 55 mph will be possible. Locations impacted include... Zion National Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3747 11293 3735 11274 3718 11294 3730 11313 TIME...MOT...LOC 2235Z 046DEG 30KT 3739 11297 ND
Special weather statement, Jul 25, 4:41 PM MDT, 1 hour 11 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 441 PM MDT Sun Jul 25 2021 UTZ122-124-125-252330- Southwest Utah UT-Southern Mountains UT-Zion National Park UT- 441 PM MDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WASHINGTON...WEST CENTRAL KANE AND SOUTH CENTRAL IRON COUNTIES UNTIL 530 PM MDT... At 439 PM MDT, National Weather Service Doppler radar indicated strong thunderstorms along a line extending from 12 miles west of Cedar City to 12 miles northeast of Zion National Park...and moving west at 25 mph. Half inch hail and wind gusts of 40 to 55 mph will be possible. Locations impacted include... Cedar City, Zion National Park, New Harmony, Kanarraville, Hamilton Fort, Newcastle and Kolob Canyon. This includes the following highways... Interstate 15 between mile markers 37 and 58. Utah Route 56 between mile markers 29 and 60. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. Heavy rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3769 11361 3777 11320 3738 11267 3732 11312 TIME...MOT...LOC 2239Z 092DEG 22KT 3772 11329 3740 11283 ND
Local storm report, Jul 25, 5:26 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
526 PM MDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST 3 N CEDAR CITY 37.72N 113.07W
07/25/2021 M61 MPH IRON UT MESONET
MEASURED AT THE UDOT RWIS ALONG I-15 AT MP 62.5
&&
JWLocal storm report, Jul 25, 5:42 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
542 PM MDT SUN JUL 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 1 W BEAVER 38.28N 112.66W
07/25/2021 BEAVER UT LAW ENFORCEMENT
TREE DOWN ON POWER LINE IN GREENVILLE SHORTLY AFTER 400
P.M. REPORT RECEIVED FROM BEAVER COUNTY SHERIFF.
&&
JWSpecial weather statement, Jul 25, 5:44 PM MDT, 8 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 544 PM MDT Sun Jul 25 2021 UTZ123-128-260015- South Central Utah UT-Lower Washington County UT- 544 PM MDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WASHINGTON COUNTY UNTIL 615 PM MDT... At 544 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm near Sand Hollow State Park, or 17 miles west of Colorado City...moving south at 10 mph. Penny to nickel size hail and wind gusts up to 50 mph will be possible. Locations impacted include... Apple Valley, Sand Hollow State Park and Rockville. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. This storm may intensify, so be certain to monitor local radio and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3700 11340 3711 11339 3712 11306 3700 11308 TIME...MOT...LOC 2344Z 356DEG 9KT 3707 11328 ND
Special weather statement, Jul 25, 5:52 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
552 PM MDT Sun Jul 25 2021
UTZ123-125-260015-
Southern Mountains UT-Lower Washington County UT-
552 PM MDT Sun Jul 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL WASHINGTON COUNTY
UNTIL 615 PM MDT...
At 551 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm 9 miles southeast of Beaver Dam...moving south at
10 mph.
Half inch hail and wind gusts up to 50 mph will be possible.
Locations impacted include...
Beaver Dam, Gunlock State Park, Motoqua, Gunlock, Goldstrike and
Veyo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio and
available television stations for additional information and possible
warnings from the National Weather Service.
&&
LAT...LON 3759 11405 3746 11378 3737 11371 3727 11371
3728 11405
TIME...MOT...LOC 2351Z 356DEG 9KT 3745 11388
NDThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:17 PM MDT | Special Weather Statement | SLC | Garfield | 28 min |
| Jul 24, 8:08 PM MDT | Flash Flood Warning | SLC | Garfield, Kane | 3 hr |
| Jul 25, 2:25 PM MDT | Flash Flood Warning | SLC | Iron | 3 hr |
| Jul 25, 2:49 PM MDT | Special Weather Statement | SLC | Piute | 26 min |
| Jul 25, 2:53 PM MDT | Special Weather Statement | SLC | Beaver | 37 min |
| Jul 25, 3:11 PM MDT | Special Weather Statement | SLC | Piute | 34 min |
| Jul 25, 3:18 PM MDT | Special Weather Statement | SLC | Sevier | 27 min |
| Jul 25, 3:33 PM MDT | Special Weather Statement | SLC | Iron | 27 min |
| Jul 25, 3:49 PM MDT | Severe Thunderstorm Warning | SLC | Iron | 26 min |
| Jul 25, 4:11 PM MDT | Flash Flood Warning | SLC | Iron | 3 hr |
| Jul 25, 4:21 PM MDT | Special Weather Statement | SLC | Washington | 24 min |
| Jul 25, 4:29 PM MDT | Areal Flood Advisory | SLC | Iron | 3 hr |
| Jul 25, 4:41 PM MDT | Special Weather Statement | SLC | Washington | 19 min |
| Jul 25, 4:41 PM MDT | Special Weather Statement | SLC | Iron | 49 min |
| Jul 25, 4:52 PM MDT | Flash Flood Warning | SLC | Iron, Kane, Washington | 4 hr |
| Jul 25, 5:16 PM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
| Jul 25, 5:26 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 19 min |
| Jul 25, 5:42 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 33 min |
| Jul 25, 5:44 PM MDT | Special Weather Statement | SLC | Washington | 31 min |
Nearby
Special Weather Statements in Utah, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.